Alert archive / New Mexico / Winter Storm Warnings in 2011
Winter Storm Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this winter storm warning at Feb 26, 2011, 5:15 AM MST. It took effect at Feb 27, 2011, 6:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2011, 5:15 AM MST (12:15 UTC)
- In effect from
- Feb 27, 2011, 6:00 AM MST
- Expired
- Feb 27, 2011, 5:00 PM MST
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
624 WWUS44 KEPZ 261215 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 515 AM MST SAT FEB 26 2011 ...STRONG WINTER STORM SYSTEM TO BRING SNOW AND BLOWING SNOW TO SOUTHWESTERN NEW MEXICO ON SUNDAY... .A DEEP UPPER LEVEL PRESSURE SYSTEM WITH A STRONG COLD FRONT WILL MOVE ACROSS NEW MEXICO ON SUNDAY. AS A RESULT SNOW AND BLOWING SNOW WILL OCCUR. SNOW AMOUNTS WILL RANGE FROM 3 TO 5 INCHES ACROSS MOUNTAINS AREAS ABOVE 5000 FEET WITH 1 TO 3 INCHES OVER THE LOWER ELEVATIONS. THE COMBINATION OF SNOW AND HIGH WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS DUE TO LOW VISIBILITIES AND ICY ROADS. HEAVIEST SNOWS WILL BEGIN AROUND SUNRISE ON SUNDAY AND CONTINUE THROUGH THE MORNING BEFORE DIMINISHING IN THE AFTERNOON. NMZ025-261315- /O.CAN.KEPZ.WS.A.0003.110227T1200Z-110228T0300Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 515 AM MST SAT FEB 26 2011 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WINTER STORM WATCH. SNOW AND BLOWING SNOW IS STILL EXPECTED ACROSS THE SOUTHERN SACRAMENTO MOUNTAINS ON SUNDAY BUT SNOW AMOUNTS SHOULD BE LESS THAN 3 INCHES OVER MOST LOCATIONS. $$ NMZ022-262300- /O.UPG.KEPZ.WS.A.0003.110227T0400Z-110227T1800Z/ /O.NEW.KEPZ.WS.W.0003.110227T1300Z-110227T2100Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION- INCLUDING THE CITY OF...SILVER CITY 515 AM MST SAT FEB 26 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 2 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 6 AM TO 2 PM MST SUNDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES AT ELEVATIONS ABOVE 6000 FT. LOWER ELEVATIONS MAY RECEIVE 1 TO 3 INCHES OF SNOWFALL. * TIMING...HEAVIEST SNOW FALL EXPECTED TO BEGIN AROUND SUNRISE SUNDAY MORNING AND CONTINUE INTO THE EARLY AFTERNOON. SNOW WILL DIMINISH DURING THE LATE AFTERNOON AND END BY EVENING. * WINDS...STRONG WEST TO SOUTHWESTERLY WINDS OF 20 TO 30 MPH WILL INCREASE UP TO 40 MPH BY EARLY AFTERNOON. * SNOW LEVELS...INITIAL SNOW LEVELS AROUND 6500 FT WILL DROP TO 4000 FT BY 10 AM. * IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE OR LESS. ROADS OVER THE HIGHER TERRAIN MAY BECOME SNOW PACKED AND SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ030-262300- /O.NEW.KEPZ.WW.Y.0004.110227T1300Z-110227T1900Z/ SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITY OF...LORDSBURG 515 AM MST SAT FEB 26 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 6 AM TO NOON MST SUNDAY. * SNOW ACCUMULATIONS...SNOW AMOUNTS UP TO 3 INCHES ABOVE 5000 FEET AGL WITH AMOUNTS AROUND AN INCH ELSEWHERE. * TIMING...SNOW OR SNOW MIXED WITH RAIN BEGINNING AROUND SUNRISE SUNDAY WITH MOSTLY SNOW ACROSS ALL LOCATIONS BY 10 AM. * WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH. * SNOW LEVELS...SNOW LEVELS MAINLY ABOVE 6500 FEET SUNRISE SUNDAY FALLING TO NEAR 4000 FEET BY 10 AM. * IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A MILE PLUS ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ROGASH
3 follow-up statements
387 WWUS44 KEPZ 262245 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 345 PM MST SAT FEB 26 2011 ...STRONG WINTER STORM SYSTEM TO BRING SNOW AND BLOWING SNOW TO SOUTHWESTERN NEW MEXICO ON SUNDAY... .A DEEP UPPER LEVEL PRESSURE SYSTEM WITH A STRONG COLD FRONT WILL MOVE ACROSS NEW MEXICO ON SUNDAY. AS A RESULT SNOW AND BLOWING SNOW WILL OCCUR. IN SOUTHWEST NEW MEXICO SNOW AMOUNTS WILL RANGE FROM 3 TO 6 INCHES ACROSS MOUNTAINS AREAS ABOVE 5000 FEET WITH 1 TO 3 INCHES OVER THE LOWER ELEVATIONS. THE SACRMENTO MOUNTAINS MAY ALSO GET 2 TO 5 INCHES OF SNOW. THE COMBINATION OF SNOW AND HIGH WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS DUE TO LOW VISIBILITIES AND ICY ROADS. HEAVIEST SNOWS WILL BEGIN AROUND SUNRISE ON SUNDAY AND CONTINUE THROUGH THE MORNING BEFORE DIMINISHING IN THE AFTERNOON. NMZ022-271200- /O.EXT.KEPZ.WS.W.0003.110227T1300Z-110228T0000Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION- INCLUDING THE CITY OF...SILVER CITY 345 PM MST SAT FEB 26 2011 ...WINTER STORM WARNING NOW IN EFFECT FROM 6 AM TO 5 PM MST SUNDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 6 AM TO 5 PM MST SUNDAY. * SNOW ACCUMULATIONS...3 TO 6 INCHES AT ELEVATIONS ABOVE 6000 FT. LOWER ELEVATIONS MAY RECEIVE 1 TO 3 INCHES OF SNOWFALL. * TIMING...HEAVIEST SNOW FALL EXPECTED TO BEGIN AROUND SUNRISE SUNDAY MORNING AND CONTINUE INTO THE AFTERNOON. SNOW WILL DIMINISH DURING THE LATE AFTERNOON AND END BY EVENING. * WINDS...STRONG WEST TO SOUTHWESTERLY WINDS OF 25 TO 35 MPH WILL INCREASE UP TO 45 MPH BY EARLY AFTERNOON. * SNOW LEVELS...INITIAL SNOW LEVELS AROUND 6500 FT WILL DROP TO 4000 FT BY 10 AM. * IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE OR LESS. ROADS OVER THE HIGHER TERRAIN MAY BECOME SNOW PACKED AND SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ025-271200- /O.EXB.KEPZ.WW.Y.0004.110227T1700Z-110228T0200Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 345 PM MST SAT FEB 26 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW... WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY. * SNOW ACCUMULATIONS...SNOW AMOUNTS UP TO 5 INCHES ABOVE 6000 FEET AGL WITH AMOUNTS AROUND AN INCH ELSEWHERE. * TIMING...SNOW OR SNOW MIXED WITH RAIN BEGINNING AROUND MID DAY SUNDAY WITH MOSTLY SNOW ACROSS ALL LOCATIONS BY 1 PM. * WINDS...WEST TO SOUTHWEST WINDS 35 TO 45 MPH. * SNOW LEVELS...SNOW LEVELS MAINLY ABOVE 6000 FEET SUNRISE SUNDAY FALLING TO NEAR 4000 FEET BY NOON. * IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A MILE PLUS ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ030-271200- /O.EXT.KEPZ.WW.Y.0004.110227T1300Z-110227T2100Z/ SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITY OF...LORDSBURG 345 PM MST SAT FEB 26 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM TO 2 PM MST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 AM TO 2 PM MST SUNDAY. * SNOW ACCUMULATIONS...SNOW AMOUNTS UP TO 3 INCHES ABOVE 5000 FEET AGL WITH AMOUNTS AROUND AN INCH ELSEWHERE. * TIMING...SNOW OR SNOW MIXED WITH RAIN BEGINNING AROUND SUNRISE SUNDAY WITH MOSTLY SNOW ACROSS ALL LOCATIONS BY 10 AM. * WINDS...WEST TO SOUTHWEST WINDS 25 TO 35 MPH. * SNOW LEVELS...SNOW LEVELS MAINLY ABOVE 6500 FEET SUNRISE SUNDAY FALLING TO NEAR 4000 FEET BY 10 AM. * IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A MILE PLUS ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ LUNDEEN
440 WWUS44 KEPZ 271144 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 444 AM MST SUN FEB 27 2011 ...STRONG WINTER STORM SYSTEM TO BRING SNOW AND BLOWING SNOW TO SOUTHWESTERN NEW MEXICO ON TODAY... .A DEEP UPPER LEVEL PRESSURE SYSTEM WITH A STRONG COLD FRONT WILL MOVE ACROSS NEW MEXICO TODAY. AS A RESULT SNOW AND BLOWING SNOW WILL OCCUR. IN SOUTHWEST NEW MEXICO SNOW AMOUNTS WILL RANGE FROM 3 TO 6 INCHES ACROSS MOUNTAINS AREAS ABOVE 5000 FEET WITH 1 TO 3 INCHES OVER THE LOWER ELEVATIONS. THE SACRAMENTO MOUNTAINS MAY ALSO GET 2 TO 5 INCHES OF SNOW. THE COMBINATION OF SNOW AND HIGH WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS DUE TO LOW VISIBILITIES AND ICY ROADS. HEAVIEST SNOWS WILL BEGIN AROUND SUNRISE AND CONTINUE THROUGH THE MORNING BEFORE DIMINISHING IN THE AFTERNOON. NMZ022-272300- /O.CON.KEPZ.WS.W.0003.110227T1300Z-110228T0000Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION- INCLUDING THE CITY OF...SILVER CITY 444 AM MST SUN FEB 27 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SNOW ACCUMULATIONS...3 TO 6 INCHES AT ELEVATIONS ABOVE 6000 FT. LOWER ELEVATIONS MAY RECEIVE 1 TO 3 INCHES OF SNOWFALL. * TIMING...HEAVIEST SNOW FALL EXPECTED TO BEGIN AROUND SUNRISE THIS MORNING AND CONTINUE INTO THE AFTERNOON. SNOW WILL DIMINISH DURING THE LATE AFTERNOON AND END BY EVENING. * WINDS...STRONG WEST TO SOUTHWESTERLY WINDS OF 20 TO 30 MPH WILL INCREASE UP TO 45 MPH BY EARLY AFTERNOON. * SNOW LEVELS...INITIAL SNOW LEVELS AROUND 6500 FT WILL DROP TO 4000 FT BY 10 AM. * IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE OR LESS. ROADS OVER THE HIGHER TERRAIN MAY BECOME SNOW PACKED AND SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ030-272100- /O.CON.KEPZ.WW.Y.0004.110227T1300Z-110227T2100Z/ SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITY OF...LORDSBURG 444 AM MST SUN FEB 27 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * SNOW ACCUMULATIONS...SNOW AMOUNTS UP TO 3 INCHES ABOVE 5000 FEET AGL WITH AMOUNTS AROUND AN INCH ELSEWHERE. * TIMING...SNOW OR SNOW MIXED WITH RAIN BEGINNING AROUND SUNRISE WITH MOSTLY SNOW ACROSS ALL LOCATIONS BY 10 AM. * WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH EARLIER THIS MORNING INCREASING TO NEAR 40 MPH BY NOON. * SNOW LEVELS...SNOW LEVELS MAINLY ABOVE 6500 FEET SUNRISE FALLING TO NEAR 4000 FEET BY 10 AM. * IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A MILE PLUS ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ025-272300- /O.CON.KEPZ.WW.Y.0004.110227T1700Z-110228T0200Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 444 AM MST SUN FEB 27 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. * SNOW ACCUMULATIONS...SNOW AMOUNTS UP TO 5 INCHES ABOVE 7000 FEET WITH AMOUNTS AROUND 1 TO 3 INCHES ELSEWHERE. * TIMING...SNOW OR SNOW MIXED WITH RAIN STARTING AROUND 10 AM WITH MOSTLY SNOW ACROSS ALL LOCATIONS BY 1 PM. * WINDS...WEST TO SOUTHWEST WINDS 35 TO 45 MPH. * IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A MILE PLUS ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ROGASH
498 WWUS44 KEPZ 272250 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 350 PM MST SUN FEB 27 2011 ...STRONG WINTER STORM SYSTEM TO BRING SNOW AND BLOWING SNOW TO SOUTHWESTERN NEW MEXICO ON TODAY... .A DEEP UPPER LEVEL PRESSURE SYSTEM WITH A STRONG COLD FRONT WILL CONTINUE TO MOVE ACROSS NEW MEXICO EARLY THIS EVENING. AS A RESULT SNOW AND BLOWING SNOW WILL OCCUR FOR A FEW MORE HOURS. TOTAL SNOW AMOUNTS WILL RANGE FROM 3 TO 6 INCHES ACROSS MOUNTAINS AREAS ABOVE 5000 FEET WITH 1 TO 3 INCHES OVER THE LOWER ELEVATIONS. THE SACRAMENTO MOUNTAINS MAY ALSO GET 2 TO 5 INCHES OF SNOW. SNOW SHOWERS WILL DIMINISH AND END BY EARLY EVENING WITH LITTLE FURTHER ACCUMULATION. NMZ022-280000- /O.CON.KEPZ.WS.W.0003.000000T0000Z-110228T0000Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION- INCLUDING THE CITY OF...SILVER CITY 350 PM MST SUN FEB 27 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SNOW ACCUMULATIONS...3 TO 6 INCHES AT ELEVATIONS ABOVE 6000 FT. LOWER ELEVATIONS MAY RECEIVE 1 TO 3 INCHES OF SNOWFALL. * TIMING...HEAVIEST SNOW FALL SHOULD BEGIN TO TAPER OFF IN THE NEW FEW HOURS AND END BY EARLY EVENING. * WINDS...STRONG WEST TO SOUTHWESTERLY WINDS OF 20 TO 30 MPH. * SNOW LEVELS...INITIAL SNOW LEVELS AROUND 6500 FT WILL DROP TO 4000 FT BY 10 AM. * IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE OR LESS. ROADS OVER THE HIGHER TERRAIN MAY BECOME SNOW PACKED AND SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ025-280200- /O.CON.KEPZ.WW.Y.0004.000000T0000Z-110228T0200Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 350 PM MST SUN FEB 27 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * SNOW ACCUMULATIONS...TOTAL SNOW AMOUNTS UP TO 5 INCHES ABOVE 7000 FEET WITH AMOUNTS AROUND 1 TO 3 INCHES ELSEWHERE. * TIMING...SNOW WILL BEGIN TO TAPER OFF AND DURING THE EARLY EVENING HOURS. * WINDS...WEST TO SOUTHWEST WINDS 35 TO 45 MPH. * IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A MILE PLUS ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 3:32 AM MST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 26, 3:32 AM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
332 AM MST SAT FEB 26 2011
.SYNOPSIS...
IT WILL BE BREEZY TO WINDY THIS AFTERNOON WITH SOUTHWEST WINDS
PUSHING WARM DRY AIR INTO THE REGION. TONIGHT AND SUNDAY A DEEP
UPPER LOW AND A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA AND
INTO NEW MEXICO AND WESTERN TEXAS. THIS COMPLEX STORM SYSTEM WILL
BRING WINDY AND MUCH COOLER WEATHER TO THE REGION WITH SNOW OVER
THE MOUNTAINS AND AREAS OF SNOW AND RAIN SHOWERS ACROSS THE LOWER
ELEVATIONS. FOR MOST OF NEXT WEEK WESTERLY WINDS WILL RESULT IN
WARMER DRY WEATHER.
&&
.DISCUSSION...
COMPLEX WEATHER SITUATION EVOLVING WITH MODELS SHOWING GOOD
AGREEMENT AND CONSISTENCY FOR SUNDAY STORM EVENT. THIS MORNING
DEEP CLOSED LOW WAS MOVING SOUTHWARD THROUGH CENTRAL CALIFORNIA
WITH SYSTEM EXPECTED TO CONTINUE SOUTHWARD MOVEMENT THROUGH THIS
EVENING. AS THE LOW APPROACHES SOUTHWEST WINDS WILL INCREASE
ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS WITH INFLOW OF WARM
DRY AIR THIS TODAY. BREEZY TO WINDY CONDITIONS THIS AFTERNOON WILL
THEREFORE CREATE DANGEROUS FIRE WEATHER CONDITIONS.
LATER TONIGHT THE DEEP CLOSED LOW AND AN ASSOCIATED STRONG COLD
FRONT WILL ACCELERATE ACROSS ARIZONA AND CONTINUE EASTWARD ACROSS
THE CWA LATER SUNDAY MORNING AND AFTERNOON. IN RESPONSE LEE
CYCLOGENESIS WILL OCCUR OVER SOUTHEASTERN COLORADO WITH ATTENDANT
PRESSURE FALLS EXTENDING INTO EASTERN NEW MEXICO. STRENGTHENING
PRESSURE/HEIGHT GRADIENTS WILL THUS CREATE VERY WINDY CONDITIONS
ON LATE SUNDAY MORNING THROUGH THE AFTERNOON AS 700 MB WINDS
APPROACH 70 KT AND 500 MB FLOW WILL EXCEED 100 KT.
LIFTING WILL ALSO BE STRONG AND DEEP AS THE CWA WILL EXPERIENCE
DPVA ENHANCED BY 150 KT UPPER JET WITH MID LEVEL FRONTOGENETIC
FORCING ALSO EXPECTED. THUS DESPITE MUCH MOISTURE INFLOW WESTERN
ZONES AT LEAST WILL HAVE WIDESPREAD PRECIP WITH SNOW AMOUNTS UP
TO 5 INCHES OVER THE GILA AREA AND POSSIBLY UP TO 3 INCHES OVER
PORTIONS OF THE BOOT HEEL. AT MOMENT IT APPEARS STRONGEST WINDS
WILL ENSUE DURING THE EARLY AFTERNOON WHEN SNOW IS DIMINISHING SO
WILL NOT ISSUE ANY BLIZZARD WARNINGS.
BY SUNDAY EVENING THE UPPER LOW WILL BE EAST OF THE CWA WITH ZONAL
FLOW PATTERN AND ASSOCIATED WESTERLY WINDS BRINGING GENERALLY
WARMER DRY WEATHER NEXT WEEK. LATEST GFS SUGGESTS POSSIBLY BREEZY
TO WINDY ON THURSDAY WHEN AN UPPER WAVE MOVES ACROSS THE SOUTHERN
ROCKIES.
&&
.AVIATION...
VFR CONDITIONS TODAY AND TONIGHT WITH AREAS OF CEILINGS ABOVE
10,000 AGL. AREAS OF MODERATE TURBULENCE THIS AFTERNOON BELOW 6000
FEET AGL. A DEEP UPPER LOW WITH A STRONG COLD FRONT WILL MOVE
ACROSS THE REGION ON SUNDAY BRINGING SCATTERED AREAS OF MVFR AND
ISOLATED AREAS OF IFR CEILINGS AND VISIBILITIES IN RAIN AND SNOW
SHOWERS AND BLOWING DUST. ALSO AREAS OF SEVERE TURBULENCE BELOW 6000
FEET AGL...ESPECIALLY ALONG EASTERN MOUNTAIN SLOPES.
&&
.FIRE WEATHER...
A DANGEROUS FIRE WEATHER SITUATION WILL OCCUR THIS AFTERNOON AS
20 TO 30 MPH SOUTHWEST WINDS WILL COMBINE WITH WARM TEMPERATURES
AND LOW HUMIDITIES TO CREATE RED FLAG CONDITIONS. THE FIRE DANGER
WILL TEMPORARILY DIMINISH TONIGHT AND SUNDAY AS A DEEP UPPER LOW
AND STRONG COLD FRONT WILL MOVE ACROSS THE REGION. THIS STORM
SYSTEM WILL PRODUCE VERY WINDY CONDITIONS ON SUNDAY BUT WITH MUCH
COOLER TEMPERATURES ALONG WITH WIDESPREAD AREAS OF SNOW AND RAIN
SHOWERS.
FOR THE REMAINDER OF THE FORECAST PERIOD WESTERLY WINDS WILL BRING
WARMING TEMPERATURES AND LOW HUMIDITIES WITH THE FIRE DANGER
GRADUALLY INCREASING. POSSIBLY BREEZY TO WINDY ON THURSDAY AS AN
UPPER DISTURBANCE MOVES ACROSS THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 75 50 52 28 58 / 0 0 20 0 0
SIERRA BLANCA TX 77 50 52 28 58 / 0 0 20 0 0
LAS CRUCES 73 48 50 25 58 / 0 0 30 0 0
ALAMOGORDO 71 46 48 25 54 / 0 0 30 0 0
CLOUDCROFT 54 41 41 15 37 / 0 10 40 10 0
TRUTH OR CONSEQUENCES 70 45 47 23 53 / 0 10 40 0 0
SILVER CITY 60 38 38 16 46 / 0 20 60 10 0
DEMING 72 46 46 23 57 / 0 10 40 0 0
LORDSBURG 69 40 40 21 56 / 0 30 60 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 AM TO 6 PM MST SUNDAY FOR NMZ022>025-
030>032.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS
EVENING FOR NMZ110>113.
WINTER STORM WARNING FROM 6 AM TO 2 PM MST SUNDAY FOR NMZ022.
WINTER WEATHER ADVISORY FROM 6 AM TO NOON MST SUNDAY FOR NMZ030.
TX...HIGH WIND WARNING FROM 11 AM TO 6 PM MST SUNDAY FOR TXZ055-056.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS
EVENING FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Feb 25, 6:00 AM MST, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 600 AM MST FRI FEB 25 2011 NMZ022>025-030>032-TXZ055-056-261315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 600 AM MST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY AND MILD. WINDS WILL BE BREEZY TO MILDLY WINDY THIS AFTERNOON. TEMPERATURES WILL BE 4 TO 7 DEGREES WARMER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SECOND PACIFIC STORM SYSTEM WILL DROP ACROSS THE SOUTHWEST U.S. THIS WEEKEND. STRONG WINDS AND BLOWING DUST WILL RETURN LATE SATURDAY AFTERNOON AHEAD OF THE SYSTEM. AS THE SYSTEM MOVES THROUGH LATE SATURDAY NIGHT THROUGH SUNDAY THE AREA WILL EXPERIENCE STRONG WINDS...A SIGNIFICANT COOL DOWN BEHIND A STRONG COLD FRONT...AND CHANCES FOR RAIN AND SNOW. A WINTER STORM WATCH IS IN EFFECT FOR THE MOUNTAINS AND A HIGH WIND WATCH FOR ALL ZONES SUNDAY. THE SYSTEM WILL EXIT SUNDAY AFTERNOON WITH MILD AND MODERATING WEATHER FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 6:57 PM MST | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 23 hr |
| Feb 26, 4:39 AM MST | High Wind Warning | EPZ | 38 hr | |
| Feb 26, 5:15 AM MST | Winter Weather Advisory | EPZ | 38 hr |
Nearby
Winter Storm Warnings in New Mexico, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.